MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-236
Medical Device Problem Codes Crack (1135); Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary implant of patient's right hip, surgeon implanted a biolox head whereupon the pa noticed black lines around the rim of the head.Surgeon could not determine if the marks were cracks or friction marks and elected to not use the implant.The head was removed and another head, which was immediately available from a loaner kit, was implanted instead.Rep reported that there was no surgical delay and no harm to the patient.
 
Additional Manufacturer Narrative
An event regarding the appearance of a ceramic head was reported.The event was confirmed following review of supplied photographs.Method & results: device evaluation and results: visual inspection: visual inspection was carried out on the supplied photograph.No part was returned.Marks were noted on the top and inside the tape of the head, these marks look like metal transfer marks from attempted implantation, but nothing conclusive could be determined from the photographs.Medical records received and evaluation: there were no medical records received for review with a clinical consultant.Device history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient was provided.Further information such as return of device is needed to complete the investigation for determining root cause.No further investigation is possible at this time.
 
Event or Problem Description

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7006536
Report Number0002249697-2017-03223
Device Sequence Number1750126
Product Code LZO
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2022
Device Catalogue Number6570-0-236
Device Lot Number60527402
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR